Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 57, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2008, 8:59 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 8:59 PM CDT (01:59 UTC)
- Expired
- Jun 8, 2008, 9:19 PM CDT
- In force
- 20 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 44 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2433 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 090200
SVRMKX
WIC079-133-090300-
/O.NEW.KMKX.SV.W.0057.080609T0159Z-080609T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 1000 PM CDT.
* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERTOWN TO JEFFERSON TO WHITEWATER...AND MOVING
EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DOWNTOWN WAUKESHA...SUSSEX AND PEWAUKEE BY 920 PM CDT...
MENOMONEE FALLS...LANNON AND BIG BEND BY 925 PM CDT...
MILWAUKEE TIMMERMAN AIRPORT...NEW BERLIN AND MUSKEGO BY 930 PM
CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4284 8828 4285 8830 4320 8833 4319 8785
4313 8787 4306 8784 4303 8787 4300 8786
4298 8782 4285 8781
TIME...MOT...LOC 0159Z 269DEG 48KT 4318 8863 4301 8867
4285 8865
$$
BORGHOFF1 follow-up statement
000
WWUS53 KMKX 090219
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 PM CDT SUN JUN 8 2008
WIC079-133-090228-
/O.CAN.KMKX.SV.W.0057.000000T0000Z-080609T0300Z/
WAUKESHA WI-MILWAUKEE WI-
918 PM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE AND EASTERN WAUKESHA
COUNTIES IS CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED TO BELOW SEVERE LIMITS.
HOWEVER...VERY HEAVY RAIN AND URBAN AND RURAL FLASH FLOODING
WILL CONTINUE.
LAT...LON 4284 8828 4285 8830 4320 8833 4319 8785
4313 8787 4306 8784 4303 8787 4300 8786
4298 8782 4285 8781
TIME...MOT...LOC 0218Z 269DEG 48KT 4318 8828 4301 8832
4285 8831
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:14 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 8, 3:14 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT SUN JUN 8 2008
.DISCUSSION...FORECAST FOCUS ON ANOTHER ROUND OF STORMS WITH HEAVY
RAIN TONIGHT...RAIN CHANCES MONDAY...TREND OF RAIN CHANCES DURING
THE WEEK.
.SHORT TERM...TONIGHT...ANOTHER ROUND OF STORMS WITH HEAVY RAIN
EXPECTED OVER CWA. CONVECTION ALREADY FIRING UP IN IOWA AS
ATMOSPHERIC SETUP LOOKS VERY CLOSE TO 24 HOURS AGO. SEVERE
POTENTIAL STILL EXISTS FOR TONIGHT DESPITE AIRMASS BEING BEATEN UP
DURING THE LAST 24 HOURS AND IS SLOWER TO RECOVER THAT YESTERDAY.
BUT FLASH FLOODING POTENTIAL REMAIN QUITE GOOD TONIGHT. VERY
JUICY AIRMASS WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2
INCHES...EXISTS OVER AREA ALONG WITH VERY GOOD TO EXCELLENT
PRECIPITATION EFFICIENCIES. KEY COMPONENT REMAINS PERSISTENT NOSE
OF LOW LEVEL JET POINTING INTO THE CWA TONIGHT WITH 40 TO 45 KNOT
CORE. STORMS OVER IOWA TO PROPAGATE INTO SOUTHERN WISCONSIN ON THE
NOSE OF THIS JET. CORFIDI VECTORS STILL FAVORABLE TO INDICATE THAT
SOME BACK BUILDING OF STORMS WILL LEAD TO TRAINING ECHOES OVER
SOUTHERN WISCONSIN. HAVE EXTENDED FLASH FLOOD WATCH ACROSS CWA TO
INCLUDE BALANCE OF THE NIGHTTIME HOURS TO COVER EXPECTED DURATION
OF RAIN.
.LONG TERM...MONDAY THROUGH FRIDAY. PROGRESSIVE WEATHER PATTERN
CONTINUES MONDAY AS GFS DEPICTS A STRONG RIGHT REAR JET OVER
WESTERN WISCONSIN PULLS A SURFACE WAVE ALONG WEAK FRONTAL BOUNDARY
PASSING TO THE SOUTH OF THE CWA. THIS WILL SERVE TO GIVE SOUTHEAST
WISCONSIN A DECENT SHOT OF PRECIPITATION BEFORE SOMEWHAT DRIER AIR
AND A WEAK HIGH PRESSURE SYSTEM TAKES TEMPORARY CONTROL OF THE
WEATHER PATTERN. CONFIDENCE REMAINS LOW CONCERNING BRIEF BREAKS
IN PRECIPITATION PATTERN...WITH MID WEEK LOOKING LIKE THE BEST
TIME FOR A DRY TREND. BUT CONFIDENCE REMAINS LOW AT THE MOMENT TO
FORECAST A DRY PERIOD OF ANY LENGTH. KEPT TEMPERATURES ON WARM
SIDE OF GUIDANCE GFS/ECMWF SHOWS SIGNIFICANT WARM UP AFTER MID
WEEK.
&&
.AVIATION...LOW PRESSURE WILL MOVE FROM IOWA THROUGH NRN WI TNT AND
WILL DRAG A COLD FRONT EAST ACROSS SRN WI. ABUNDANT MOISTURE AND
INSTABILITY WILL ONCE AGAIN LEAD TO SEVERE THUNDERSTORMS AND HEAVY
RAIN TNT. VFR CONDITIONS THIS AFTERNOON WILL TRANSITION TO AREAS OF
MVFR CIGS AND VSBYS TNT. ON MONDAY THE COLD FRONT WILL STALL OVER NRN
IL AND AN AREA OF LOW PRESSURE WILL MOVE ALONG IT. THIS WILL GENERATE
MORE TSTORMS AND HEAVY RAIN MAINLY OVER SE WI. VFR CONDITIONS TO
BEGIN THE DAY WITH AREAS OF MVFR CIGS AND VSBYS DEVELOPING IN SE
WI.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ046-047-051-052-
056>060-062>072.
LM...NONE.
&&
SHORT/LONG TERM...17
AVIATION/MARINE...20Hazardous weather outlook, Jun 8, 3:15 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT SUN JUN 8 2008 WIZ046-047-051-052-056>060-062>072-091315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 315 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT. TORNADOES ARE POSSIBLE. MANY RIVERS AND STREAMS ACROSS THE AREA ARE ABOVE FLOOD STAGE...OR FORECAST TO EXCEED FLOOD STAGE OVER THE NEXT COUPLE OF DAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT OVER ALL OF SOUTHERN WISCONSIN. THUNDERSTORMS WITH HEAVY RAIN WILL LEAD TO MORE FLASH FLOODING OF RIVERS...STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY. MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT. LMZ643>646-091315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WIND AND WATERSPOUTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 8, 8:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLASH FLOOD BLANCHARDVILLE 42.81N 89.86W
06/08/2008 LAFAYETTE WI LAW ENFORCEMENT
COUNTY ROAD H CLOSED DUE TO HIGH WATER.
&&
MBKLocal storm report, Jun 8, 8:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM FLASH FLOOD 6 W HOLY HILL 43.24N 88.45W
06/08/2008 DODGE WI AMATEUR RADIO
2 FEET OF STANDING WATER
&&
FRANKSLocal storm report, Jun 8, 8:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
843 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TORNADO 1 ESE PARDEEVILLE 43.53N 89.28W
06/07/2008 F2 COLUMBIA WI NWS STORM SURVEY
*** 5 INJ *** BEGINNING OF TORNADO TRACK OF 8 MILES FROM
232 PM TO 250 PM CDT. TRACK ENDED 3 MILES SOUTH OF
CAMBRIA. BROAD AREA OF DAMAGE ABOUT 2 MILES WIDE AT TIMES
WITH ESTIMATED SPEEDS OF 60 TO 90 MILES.
HOWEVER...SEVERAL EMBEDDED VORTICES WITH DAMAGE OF 100 TO
120 MPH. THOUSANDS OF TREES SNAPPED OR UPROOTED...A
COUPLE DOZEN POWER POLES SNAPPED...AT LEAST 4 BARNS
DESTROYED...AND ROOF DAMAGE TO SEVERAL HOMES. A GRAIN
SILO WAS SHEARED IN HALF. SEE PUBLIC INFORMATION
STATEMENT. HP SUPERCELL EVIDENT.
&&
CRAVENSpecial weather statement, Jun 8, 8:46 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 846 PM CDT SUN JUN 8 2008 WIZ046-047-051-052-056>060-062>072-090400- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 846 PM CDT SUN JUN 8 2008 ...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR IOWA LAFAYETTE...GREEN...DANE AND GREEN COUNTIES... ...TORNADO WATCH 494 IN EFFECT UNTIL 1 AM CDT MONDAY FOR WALWORTH RACINE AND KENOSHA COUNTIES... AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS REACHING FROM OAK CREEK TO FONTANA. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 50 MPH AND THE LINE OF STORMS WAS MOVING EAST AROUND 25 MPH. THIS LINE STORMS WILL AFFECT WALWORTH...RACINE AND KENOSHA COUNTIES THROUGH 1015 PM CDT. A SECOND LINE OF SEVERE STORMS REACHED FROM WATERLOO TO JANESVILLE. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 40 MPH AND THE LINE OF STORMS WAS MOVING EAST AROUND 25 MPH. A CLUSTER OF SEVERE STORMS OVER JEFFERSON AND ROCK COUNTIES WILL BE MOVING THROUGH WALWORTH AND WAUKESHA COUNTIES THROUGH 1015 PM. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK ACTION WHEN A WARNING IS ISSUED. TZ
Local storm report, Jun 8, 8:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 2 W WHITEWATER 42.83N 88.78W
06/08/2008 M0.88 INCH ROCK WI TRAINED SPOTTER
&&
FRANKSLocal storm report, Jun 8, 8:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM FUNNEL CLOUD SILVER LAKE 42.55N 88.17W
06/08/2008 KENOSHA WI TRAINED SPOTTER
NEAR SILVER LAKE...INTERSECTION OF COUNTY ROAD F AND
COUNTY ROAD W
&&
FRANKSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:19 PM CDT | Flash Flood Warning | MKX | Green, Lafayette, Rock | 4 hr |
| Jun 8, 7:28 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 47 min |
| Jun 8, 7:32 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jun 8, 7:37 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 43 min |
| Jun 8, 7:56 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 64 min |
| Jun 8, 8:16 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Waukesha | 59 min |
| Jun 8, 8:38 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 76 min |
| Jun 8, 8:42 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Walworth | 2 hr |
| Jun 8, 8:55 PM CDT | Tornado Warning | MKX | Kenosha, Walworth | 35 min |
| Jun 8, 9:33 PM CDT | Special Marine Warning | MKX | 57 min | |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Jefferson | 24 hr |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Dodge | 20 days |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Jefferson | 38 days |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Lafayette | 3 days |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Ozaukee | 8 days |
| Jun 8, 10:16 PM CDT | River Flood Warning | MKX | Milwaukee | 7 hr |
| Jun 8, 10:16 PM CDT | River Flood Warning | MKX | Sheboygan | 46 hr |
| Jun 9, 1:19 AM CDT | River Flood Warning | MKX | Jefferson | 43 days |
| Jun 9, 1:19 AM CDT | River Flood Warning | MKX | Rock | 47 days |
| Jun 9, 3:05 AM CDT | River Flood Warning | MKX | Rock | 26 hr |
| Jun 9, 3:08 AM CDT | River Flood Warning | MKX | Ozaukee | 54 hr |
| Jun 9, 4:51 AM CDT | River Flood Warning | MKX | Lafayette | 40 hr |
| Jun 9, 5:02 AM CDT | River Flood Watch | MKX | Green Lake, Waushara, Winnebago | 35 hr |
| Jun 9, 7:38 AM CDT | River Flood Warning | MKX | Columbia | 48 hr |
| Jun 9, 10:37 AM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 6 hr |
| Jun 9, 10:49 AM CDT | River Flood Warning | MKX | Dodge | 21 days |
| Jun 9, 12:20 PM CDT | Areal Flood Warning | MKX | Columbia, Dane, Green Lake, Iowa, Marquette, Rock and 1 more | 36 hr |
| Jun 9, 12:29 PM CDT | Areal Flood Warning | MKX | Dodge, Jefferson, Milwaukee, Ozaukee, Racine, Washington and 1 more | 36 hr |
| Jun 9, 12:40 PM CDT | River Flood Warning | MKX | Columbia | 20 hr |
| Jun 9, 12:40 PM CDT | River Flood Warning | MKX | Columbia | 33 hr |
| Jun 9, 3:51 PM CDT | River Flood Warning | MKX | Ozaukee | 39 hr |
| Jun 9, 4:31 PM CDT | River Flood Watch | MKX | Sauk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.